Stevens Johnson Syndrome is an unlikely, lethal, severe skin and mucosal hypersensitive reaction of delayed type, identified by detachment of epidermis, necrosis of mucosa with stomatitis and purulent conjunctivitis requiring prompt medical intervention. Drugs like antibiotics, anticonvulsants and oxide inhibitors are the vital cause of developing Stevens Johnson syndrome. A 12 year old female patient was admitted in pediatric department with the chief complaints of oral lesions on the bilateral buccal mucosa and hard palate causing difficulty in opening mouth and swallowing since 10 days. Past medical history revealed that the patient had fever and sore throat and was prescribed tablet amoxyclav (amoxicillin – clavulanic acid) by a local medical practitioner, after that patient developed ulcer in the buccal cavity and around the lips. The patient was managed with cephalosporin antibiotic (ceftriaxone), betadine mouthwash, candid ointment, nutritional supplements and systemic steroids (dexamethasone). Naranjo causality assessment score was 6 in our patient and amoxicillin clavulanic acid induced Stevens Johnson syndrome was probable and moreover on severity assessment by Hartwigs Severity Assessment Scale the severity level for the suspected adverse drug reactions was 5 therefore amoxicillin clavulanic acid induced Stevens johnson syndrome was a severe adverse drug reaction. Early detection of symptoms of Stevens johnson syndrome followed by prompt withdrawal of offending drug and timely management can improve the clinical condition of patients.
Key words: Amoxicillin – clavulanic acid, Hartwigs Severity Assesment Scale, Stevens Johnson Syndrome, Hypersensitivity reaction, Naranjo Causality Assessment.